MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0305-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while advancing a ruby coil through another manufacturer's microcatheter, the physician experienced resistance and was unable to advance the coil any further.Therefore, the ruby coil was removed and the procedure was successfully completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received by the penumbra sales representative indicated that the device package was missing in transit.Therefore, the device is no longer available.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device is no longer available for return.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5872565
Report Number3005168196-2016-01164
Device Sequence Number16144722
Product Code HCG
UDI-Device Identifier00814548013145
UDI-Public00814548013145
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/17/2024
Device Catalogue NumberRBY4C0305-A
Device Lot NumberF68553
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2016
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight91